MAUDE Adverse Event Report: K2M, INC. SCREW, SELF-TAPPING; SIZE Ø3.85X16 MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

K2M, INC. SCREW, SELF-TAPPING; SIZE Ø3.85X16 MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 3601-13816
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a chesapeake screw got 'nipped' in its distal threads intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4, lot #, was corrected from ¿mdcd-336800¿ to ¿armk¿ following additional information.A visual inspection was performed and deformation was observed along the distal tip of the screw threading.Device history records were reviewed for the corresponding lot and no relevant manufacturing issues were identified.A review of complaint history associated with the subject lot and catalog number was performed and no adverse trends were observed.The rep stated that the self-tapping screw was inserted at an odd angle and the screw was very difficult to initially place.It is likely that the screw was initially misaligned during insertion and collided with the implant.This excess force on the threading may have caused the deformation and led the screw to misalign, lose grip, and become unable to self-tap during final tightening.

Brand Name
SCREW, SELF-TAPPING; SIZE Ø3.85X16 MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14187360
Report Number3004774118-2022-00156
Device Sequence Number11882421
Product Code OVE
UDI-Device Identifier10888857081154
UDI-Public10888857081154
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K111439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3601-13816
Device Catalogue Number3601-13816
Device Lot NumberARMK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown